MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Stretched (1601); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 6.0x60 mm supera stent was being deployed in the mid superficial femoral artery (sfa) when the doctor thought it was taking a long time to deploy the stent.At one point, the doctor thought the stent was fully deployed so he retracted the delivery system and noticed that there was still stent remaining to be deployed.This stretched the stent out a little bit, within 10% of its labeled length.After the stent was fully deployed, the doctor thought the deployed length was 150 mm instead of the labeled 60 mm.The extra stent length was deployed in the sfa that the doctor did not intend to treat.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and dimensional analysis was performed on the returned device.In addition, a review of the provided angiographic images was performed.The reported issue of potential incorrect product labeling was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on the reported information, review of the provided angiographic images and analysis of the returned supera delivery system, this appears to be related to a potential labeling issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Na.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10511257
Report Number2024168-2020-07499
Device Sequence Number13757534
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number0031061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight71